Doctor's Advice | I thought he was wearing a condom
Q Hi, Doc. I am an 18-year-old female who is quite attractive, I think! I have had several boyfriends, but until two weeks ago, I had managed to remain a virgin.
I met a new and exciting guy. He is 21 and very handsome. I said I would let him take my virginity provided that he wore a condom. He agreed to that, Doc.
The big night came and we went ahead and did it. I must confess, Doctor, that it was not very interesting. I did not really get much out of it. Also, it was all over in around three minutes.
I did not mind too much because, honestly, I was quite pleased to finally get rid of my virginity. But when I looked at him afterwards in the half-light of the bedroom, I saw, to my alarm, that he was not wearing a condom!
I yelled at him and called him a 'ginnal'. He just laughed and said that he had been wearing a condom while he was having sex with me. He claimed that it fell off just after he pulled out.
Doc, I don't think I believe him. I think he just took advantage of me. Don't laugh, but could I sue him or have him charged with something?
Also, do you think I am pregnant?
A Let us first deal with the question of possible pregnancy. Much depends on what time of your menstrual cycle this was. If you did it round about 10 to 14 days after the start of your menses (which was probably your most fertile time), there has to be quite a high chance that you are now pregnant. And, alas, it is too late to take the 'after-sex pill'.
On the other hand, if you were outside your fertile time when you had sex, then the odds are that you will be OK - though that is by no means certain.
All you can do is wait and see if your period arrives. If it doesn't, then please do a pregnancy test as soon as you can.
Unfortunately, you also have to consider whether this handsome young man could have given you any infection while he was (apparently) having unprotected sex with you. I would recommend that you do some tests, particularly for chlamydia.
Now let us turn to the legal question which you have asked me. In some countries, a guy who has sex with a woman while pretending that he is wearing a condom can be liable for a charge of rape, but that charge is really difficult to prove.
I am very doubtful whether you could sue the young man in the civil court. All you could tell the judge would be that shortly after having sex, when you saw his organ in the dim light, he was not wearing the condom.
I have to say that his explanation could possibly be true. Maybe the condom slipped off as his organ shrank in size shortly after he pulled out of you. However, if so, I am surprised that he did not show you the condom to demonstrate that he had been using one.
Summing up, you will just have to see whether the menses arrive. In the future, I urge you not to trust guys who want to seduce you. Sadly, they do not always tell girls the truth.
Q Doc, I am a guy of 19 years, and have been really successful with women. I guess that in the first half of this year, I must have 'bedded' seven or eight girls.
I have suddenly developed little, painful blisters on the side and head of my penis. I had tingling and itching first, and then these blisters. Why?
A Sorry to tell you this, but it's probable that you have herpes. This is a virus infection that is caused from sexual contact with an infected person.
You must go to a doctor right away and have these blisters accurately diagnosed. If you have herpes, then you will be given anti-viral tablets to start on at once. Please do not have sex with anyone until a doctor tells you it is safe to do so.
Q Doctor, I have been seeing my beautiful girlfriend for six months and I thought she loved me, but, after a tip-off, last Wednesday night I followed her to the beach.
I saw her lying there on the sand and 'necking' and kissing with another girl.
What should I do? We are both 16.
A Sorry to hear about this. Whatever way you look at it, it seems like your girlfriend has strong lesbian inclinations.
She might (repeat MIGHT) grow out of this, but I wouldn't bank on it. Really, your best course would be to talk things over with her and try to bring your relationship to an end in a reasonably friendly manner.
After all, you are both only 16, and you have many years in which to develop relationships with other people.
Q I am 22, and I have been on the Pill for three months. Yesterday, I developed considerable pain in the calf of my left leg. I think there is some swelling too, Doc. What must I do? Is the pain connected to the Pill?
A Unfortunately, this pain may be due to a thrombosis (a clot) in one of the veins in your leg.
Although this is rare in young women, there is no doubt that the Pill can cause it. And the consequences can be really serious.
What you should do now is to go right away to a doctor or a hospital so they can assess your condition. Do not delay. Also, do not take any more contraceptive pills until you have been seen by the medics.
Q When I am having sex with my girlfriend, my foreskin 'goes back', but then won't come forward again. In fact, it gets stuck.
Usually, later in the day, I can pull it forward once more. What is going on?
A You have quite a common condition called paraphimosis, in which the foreskin is too tight and so gets stuck. I recommend that you try to see a type of surgeon-specialist called a urologist.
He will tell you whether you need to have a circumcision operation or whether some more minor procedure would solve the problem. Good luck.
Q My menses are all over the place, Doc. Sometimes I bleed for three days, then it stops for four to five days and starts again. I might then bleed for a couple more days in the latter part of my cycle. I just don't know where I am, Doctor, and I have to carry pads and tampons with me wherever I go. Help!
A This is really difficult for you, and something must be done about it. I suspect that you have a hormone problem, the type quite a few young women suffer from.
You must go and see an experienced doctor, preferably a gynaecologist. She will examine you and, if necessary, do blood tests. Depending on what she finds, I suspect that she will put you on a Pill-type preparation, which should give you regular, light and manageable menses.
After that, you will no longer have to carry sanitary goods wherever you go. I wish you well.
- Email questions to Doc at firstname.lastname@example.org and read more in the 'Outlook Magazine' tomorrow.